CSN Login
Members Online: 4

Topotecan and hair loss

Tina Brown's picture
Tina Brown
Posts: 1054
Joined: Nov 2009

Hi
I was wondering if anyone knows whether you lose you hair with Topotecan? This is the chemo I will probably going on next and I would like to know whether I get to keep my hair or not

Thanks Tina xx

Lisa13Q's picture
Lisa13Q
Posts: 683
Joined: Jul 2009

because it targets fast growing cells....sorry about that....hair loss is my mother's biggest complaint....I always said, if it works....who cares......but oh boy does she care....

leesag's picture
leesag
Posts: 624
Joined: Jan 2010

I welcomed EVERY side effect when I was on carbo/taxol. I figured if it meant I lost my hair, it meant I was losing cancer cells. My hair has grown in thick and curly....I dread the thought of losing it, but on the other hand.... I'd rather be bald than have cancer!

Best of luck!

Hugs and prayers to the universe for you! (and all of us)

Leesa

Tina Brown's picture
Tina Brown
Posts: 1054
Joined: Nov 2009

I guess I will just have to take my chances. It is so hard being on chemo and knowing I will always have to have chemo of some form or another that if I can be spared losing my hair then it isn't quite so bad.

Tina xx

lindaprocopio's picture
lindaprocopio
Posts: 2022
Joined: Oct 2008

Topotekan is probably what I'll start after I get my scan results next week (which I'm terrified about with this CA125 of over 2000!). I was hoping to keep the thin little chemo curls I currently have on my head so I don't need to wear a wig in the hot summer. Oh well. I need chemo to stay alive, and I'll take bald-and-alive or dead-with-hair any day of the week! HA! ♥♥♥

GJ92878
Posts: 1
Joined: May 2011

Hi,
I just read your post about starting topetcan and was wondering how it was going. I have stage 3 ovarian cancer and no chemos have worked for me so far. Have you lost your hair yet and do you have any bowel issues? Thanks and god bless, Georgiana

Tina Brown's picture
Tina Brown
Posts: 1054
Joined: Nov 2009

I have not gone back on chemo yet. My numbers came back down so I don't need any chemo. Sorry I can't help. Good luck with finding a chemo that works for you.
Tina xx

kayandok
Posts: 1223
Joined: Jun 2008

I started the irinotecan (same as topo) last Monday. They kept saying I needed to watch for loose bowels. So far it is the typical constipation I always have on chemo. Sounds like it is the same for you too. I have had some nausea though, that is not fun. Glad to hear you are not loosing your hair. Keep us posted on the scan results.
kathleen

jloe's picture
jloe
Posts: 175
Joined: Sep 2010

This was always one of my worse side effects. It was the anti-nausea meds that caused it for me. I now get regland (sp?) instead of Zofran or Aloxi.

jloe's picture
jloe
Posts: 175
Joined: Sep 2010

I just finished 4 months of topo (3 on 1 off) 4 rounds of that. The only side effect was that I was a bit tired the next day and my legs would be a bit swollen the next day. The swelling didn't really start until the second round. I was able to tolerate this better than any other chemo I've been on. I have also accepted the fact that I will always be on chemo too. J

kayandok
Posts: 1223
Joined: Jun 2008

Acceptance, that is. A whole subject unto itself:)

You have done amazingly well Joanie!

k

jloe's picture
jloe
Posts: 175
Joined: Sep 2010

You too. It's amazing what our bodies can tolerate. The mind is another thing.

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network